The Vestibular Disorders Support Community
Read our welcome post, user support wiki & visit our member recommended products page

Strange sensation that I can't explain

I was feeling quite well from the last time I wrote something here. The previous three months were good after so many days. I was on 50mg topiramate and desvenlafaxine.
Recently, I took an appointment with my doctor. He told me to stop both topiramate and desvenlafaxine and start amitriptyline 25mg. I stopped taking the medicines and started amitriptyline for three or four days.
And, I am feeling a strange sensation that I can’t describe. Whenever I move my eyes a little extra or turn while standing or walking, I feel a strange sensation going through my body. I also feel disorganized at times while talking.
Can it be because of topiramate withdrawal? Or because of amitriptyline? Or anything else? It’s not BPPV for sure. The feeling is not like vertigo. Just a strange sensation that I can’t explain!
I read a few older posts from the forum and found that topiramate withdrawal can take some time to adjust with the body.

Sounds like increased cognitive load. It might take a while for things to settle as your body and brain get used to the new drug regime?

1 Like

Thanks. I had no idea about this. I googled it, and I think this can be the case. Is it because of the new drug? Or because of the withdrawal?

Combination I would have thought. Give it a little time. You might have to go up on Ami to get full benefit, but low doses are usually enough.

Okay. I thought I’ll stop taking Ami for a day to see if anything happens. But I should at least continue a week maybe.

1 Like

That won’t help, yeah. You have to get used to it. The brain will need to recalibrate. Make sure you are as active as possible to help that process.

1 Like

Thanks! My activities have reduced significantly. It’s time to start again.